MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX50012UX
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that an attempt was made to use a resolute onyx drug eluting stent to treat a lesion in the mid lad with moderate tortuosity, severe calcification and exhibiting 100% stenosis (cto).There were no abnormalities reported in relation to anatomy.No damage was noted to packaging.There were no issues removing the device from the hoop/tray.No difficulties were noted when removing the protective sheath.The device was inspected with no issues noted.The lesion was predilated.The inflation device remained on neutral pressure during delivery of the device.The stent did not pass through a previously deployed stent.A guideliner was used when delivering the device.Resistance was encountered when advancing the device and no excessive force was used.It was reported that stent dislodgement occurred during delivery to/at lesion.The stent completely dislodged and crumpled.The physician felt the stentgot stuck and pulled out the whole system with the mangled stent within the guideliner.The dislodged stent was removed from the patient along with the guideliner.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis: the stent was not present on the balloon but did return for analysis.The dislodged stent returned with deformation evident to the distal and mid-section stent wraps with the struts stretched and bunched.Crimp impressions were visible on the exposed balloon surface.The balloon folds were partially expanded.Deformation was evident to the distal tip.The inner lumen patency could not be verified with a 0.015 inch mandrel most likely due to hardened blood in the inflation lumen.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7872067
Report Number9612164-2018-02381
Device Sequence Number2061922
Product Code NIQ
UDI-Device Identifier00643169557291
UDI-Public00643169557291
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2019
Device Model NumberRONYX50012UX
Device Catalogue NumberRONYX50012UX
Device Lot Number0008855956
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2018
Initial Date Received by Manufacturer 08/16/2018
Supplement Date Received by Manufacturer10/05/2018
Initial Report FDA Received Date09/13/2018
Supplement Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1